MAUDE Adverse Event Report: COVIDIEN FRANCE PRC ADV 12FR L UL F TY; URINARY DRAINAGE COLLECTION KIT, FOR INDWELLING CATHETER

COVIDIEN FRANCE PRC ADV 12FR L UL F TY; URINARY DRAINAGE COLLECTION KIT, FOR INDWELLING CATHETER
Model Number FPP12UL
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes Pain (1994); Urinary Retention (2119)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the indwelling catheter was defective, despite checking the balloon (non-porous) and leakage, there was poor emptying.The probe was removed, and a new functional ch14 indwelling probe was inserted.Additional information received from the customer stated that there was a poor urine drainage.The patient experienced acute urine retention and hyperalgesia, as the result of the product malfunction.The customer had contacted the nurse and the nurse explained that, she did a test on the balloon, which did not show any porosity.The catheter was also tested without any obstacles.The urine was clear.There were no specific problems with the tests, but due to the increase in vesicular globe and urine retention with strong pain, it was decided to replace the catheter with a new catheter with a larger hinge and the problem was resolved.It was unknown if any treatment was provided for the acute urinary retention issue and hyperalgesia.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Event or Problem Description
The customer reported that the indwelling catheter was defective, despite checking the balloon (non-porous) and leakage, there was poor emptying.The probe was removed, and a new functional ch14 indwelling probe was inserted.Additional information received from the customer stated that there was a poor urine drainage.The patient experienced acute urine retention and hyperalgesia, as the result of the product malfunction.The customer had contacted the nurse and the nurse explained that, she did a test on the balloon, which did not show any porosity.The catheter was also tested without any obstacles.The urine was clear.There were no specific problems with the tests, but due to the increase in vesicular globe and urine retention with strong pain, it was decided to replace the catheter with a new catheter with a larger hinge and the problem was resolved.It was unknown if any treatment was provided for the acute urinary retention issue and hyperalgesia.Additional information was provided by the customer and it was stated that paracetamol was given in order to decrease the induced pain.

Brand Name
FRANCE PRC ADV 12FR L UL F TY
Common Device Name
URINARY DRAINAGE COLLECTION KIT, FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10614209
Report Number9612030-2020-02634
Device Sequence Number18941894
Product Code FCN
UDI-Device Identifier10884521046702
UDI-Public10884521046702
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFPP12UL
Device Catalogue NumberFPP12UL
Device Lot Number1833815864
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date11/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;